Page 2 of 3 FirstFirst 123 LastLast
Results 11 to 20 of 24

Thread: Stopping Lyrica cold turkey

  1. #11
    It is not that we have not tried a higher dose, it just simply did not work. I made the decision to not go any higher and to lower the dose to see if there was any difference which there is not. The only thing that has happened since I started taking this medication is the bowel program has changed and is not as effective.

    Was mainly just interested in knowing if anyone had ever stopped it cold turkey with any problems. If not I may just be the first one to try it out.
    Thanks for all the information on the other medications.

    Heath

  2. #12
    as i wrote in the other thread...

    i was on 300mg lyrica a day an haven't took any in goin on 5 days now. i'm sure ppl have different metabolisms or whatever but i haven't had any adverse effects.

    the only thing is the burning in my feet and legs is returning. i'm associating the lyrica with these red blotches i got on my ankle. they're going away so i may start back on 150mg a day an see how it goes.

  3. #13
    health quad , i guess we are trying to say that if 150 mg a day is not working 300 may work, its not always a linear effect that we get with other medications, like narcotics, where 10mg works a little and 20 is better and 30 is best.
    also lyrica for pain management is supposed to be taken 3 times a day not 2 x.
    half like is about 6 hours .
    low doses of of amitriptyline (elavil ) about 20 mgs in evening work well too on burning pain, this med also requires a blood level, so you need to give it a couple weeks for full effect.
    i believe your supposed to tapper ff the lyrica , as in all anticonvulsants, to be it is not worth the risk by going off without a taper, we have enough problems!
    cauda equina

  4. #14
    Senior Member alan's Avatar
    Join Date
    Jul 2001
    Location
    Baltimore, MD
    Posts
    6,714
    The doc has added 75 mg. Effexor XR to my 300 mg. daily Lyrica. Haven't tried this combo yet.
    Alan

    Proofread carefully to see if you any words out.

  5. #15
    Don't stop taking Lyrica cold. Check the possible side fx from doing that. It'd be a hell you don't want or need.

    I understand your frustration with it, but mine was for different reasons. The lyrica worked for me. It took the screaming, crazy neuropathic pain and wiped it significantly. The rub? Depression and weight gain. I don't do depressed and forget weight gain while taking a med. I've had enough of that through the years from steroids.

    I'm back on Neurontin/gabapentin. It works significantly less well, but at least I'm not depressed and fat. LOL

    I tapered off the Lyrica. That's the only way to handle a change from Lyrica, IMO.

    Hope you find something which works for you.

  6. #16
    I was on 150mg twice a day. I didn't stop cold turkey I just missed a dose and wow everything tightened up and I had shooting nerve pain down my legs,

  7. #17

    Lyrica Question

    Hi all. I did a search on stopping taking Lyrica and found y'all.

    Okay, I have bipolar, fibromyalgia and chronic pain, throw in some arthritis and other medical problems and you got me.

    I have been taking Lyrica for about 3 or 4 months. I started at 50 mg and was up to 225mg recently. I have been having marital problems so my dr gave me xanax 1mg XR. OMG, what a difference in my pain level! Since I started the xanax my pain has gone from a 10 to about a 3. Even before I started the Xanax I was falling asleep in the chair on a nightly basis, I have to take muscle relaxers Xanaflex and Skelactin, but only at night, bc I hate being sleepy. I take Lortab for my pain 3 x's a day.

    Anyway, I noticed each time my Lyrica has been upped my bipolar has been going whacko, lots of acting out and depression. It had gone on for the first week of adding more Lyrica but since my last increase from 150 to 225 it has been horrible. Now I have been having the problem of when I wake up to bring my dog out, I was losing my balance. It has gotten worse since upping my dose to 225mg a day. I had taken Neurontin years ago and quit because of the dizziness.

    I have talked to a friend who is a nurse and she had a friend who had 2 back surgeries, she was given Percocet for the pain and also put on Lyrica. It turns out that this woman was put into a stress ward bc she was acting so erratically, her mother tried to say that she was a drug addict, but all of her scripts were accountable, she wasn't even taking the Percocet. My friend said this girl was acting totally out of it and after I reported the symptoms I was having, the dizziness and I have also had swelling in my ankles, and some weight gain, though the holidays may be responsible.

    Anyway, my marital problems had escalated and I was very depressed, crying and manic...I gave my husband the ultimatum, either we start counseling or I was going to leave. Keep in mind that I cannot work due to the chronic pain, I have nowhere to go with my 12 y/o son, but I was willing to leave him, no matter what. So yeah alot of this was the bipolar talking, but now I see that the Lyrica had a hand in my erratic behavior.

    Back to the Lyrica, I want off, it's making my bipolar condition crazy, not to mention that it is not helping with my pain. I am doing so much better on the Xanax and using Lidoderm patches. Of course it's the weekend and I can't get ahold of my PM dr. Do I need to wean myself off? Or can I go cold turkey? I can't drive if I take them in fear of being dizzy and getting in a car wreck.

    So wean off and how much? Or can I go cold turkey? I know y'all aren't physicians here, but would like to see if your experience can help me make it through till Monday when I can call the dr.

    thanks so much,

    Janet

  8. #18
    Quote Originally Posted by metronycguy
    my main complaint about lyrica and neurontin was the way it affected my bowels and bladder.
    Mike, I've been following you about this stuff, could you please elaborate about what it does to your bowels and bladder? Thanks much.

  9. #19
    Hello everyone, good morning.

    Here is my situation. I am bipolar and suffer from Fibro, Chronic Pain and arthritis. I have been taking Lyrica for 3-4 months. I started at 50mg and am doing an increase up to 225mg this month. I have noticed that after the first increase to 100mg that it has affected my bipolar condition. Last month I did better, though I noticed that the first week or so my bipolar condition was magnified. I was having awful mood swings. The last increase was from 150mg to 225mg. I noticed that at 150 I would wake up to bring my dog outside and have an awful balance problem, I was scared I was going to fall bc of the lack of balance. This last increase up to 225mg has made it worse. My moods have been horrendous, I may as well have not taken my Cymbalta and Seroquel. I was terribly depressed, having awful manic swings and acting out. I took Neurontin years ago and quit it bc of the dizziness I was having.

    I am having marital problems and was just put on 1 mg Xanax XR. What a change in my pain level! I went from a 10 to a 2 - 4. The only problem is that I have just wanted to sleep and my balance problems are tenfold.

    I want off the Lyrica, it messes with my bipolar meds and I am so tired of having a bad sense of balance. My question, and I know you are not physicians, but I can't call till Monday to discuss this with my physician....is can I just cold turkey off the Lyrica? Or do I need to slowly wean off of them. I didn't take one last night (75mg) and this morning I was not having problems standing up. I really don't want to take any more of them bc of the bipolar problems. I had taken Neurontin years ago and had to stop them bc of the dizziness problems. The Lyrica worked on my pain as of last month, but now it isn't helping. Once I started the Xanax my pain level has gone down so much.

    any suggestions? I really do NOT want to take the Lyrica anymore.

    Oh shiznit, didn't realize the first post posted. Oh well.

  10. #20
    LABipolarFibroChronicpain imo your question should be answered by your doctor, there is no way a doctor is unreachable or has no one covering for them over the weekend ,
    you need to call your docotr and tell the service it is an emergency and discuss this with your docotor, you are havign problems that have nothing to do with sci and neuropathic pain , most of us would not want to even give an opinion in your case snce it involves bipolar and other stuff .
    cauda equina

Similar Threads

  1. Stopping lyrica
    By sittinsux in forum Care
    Replies: 10
    Last Post: 07-25-2006, 10:36 PM
  2. Replies: 22
    Last Post: 05-19-2006, 05:24 PM
  3. stopping neurontin cold turkey
    By lass in forum Care
    Replies: 4
    Last Post: 06-09-2003, 05:55 PM
  4. Out of the cold: management of hypothermia and frostbite
    By antiquity in forum Health & Science News
    Replies: 0
    Last Post: 02-04-2003, 11:54 AM
  5. Replies: 1
    Last Post: 09-02-2002, 07:24 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •